LL/Birth Control Connection?

iVillage Member
Registered: 05-27-2007
LL/Birth Control Connection?
18
Sat, 01-19-2008 - 11:17am

My best friend and I were having a meal out and our discussion landed on our sex lives.

//www.sparklee.com

Pages

iVillage Member
Registered: 11-07-2007
Sat, 01-19-2008 - 2:23pm

I've never taken the pill myself, being a guy :-), but my wife takes Yazmin (or something like that?).

iVillage Member
Registered: 05-27-2007
Sat, 01-19-2008 - 2:57pm

Well, it certainly is interesting to have the "guys' opinion"

//www.sparklee.com
iVillage Member
Registered: 02-21-2003
Sat, 01-19-2008 - 6:39pm

It's a well-established, scientifically validated fact that birth control pills lower libido in many women. You could try switching to a lower-dose pill or another form of birth control.

F.

iVillage Member
Registered: 09-25-2007
Sat, 01-19-2008 - 8:39pm

I was recently switched to Yasmin from Yaz hoping that it would lower my libido to a level that would make me and my BF happier. It had some other side effects that I didn't like. I became overemotional, irrational and headachy along with the fact that now I'm not very interested in having sex...at all now. I've gone off Yazmin completely now (we'll use condoms for the time being) and I'm waiting to talk to my doctor about if I should just go back on Yaz or maybe try a different pill. My libido has slowly started to go back to normal.

It makes sense don't you think? It's hormonal. If you naturally have a high level of estrogen in your system, you are more nurturing, emotional, rounder, curvier and prettier. You dump more estrogen in your system with man made drugs to avoid having babies and you become overemotional, clingy, tired and fat.

iVillage Member
Registered: 09-20-2007
Sat, 01-19-2008 - 11:54pm
Due to a lot of breakthrough bleeding, I decided to quit the pill after a couple of months with my BF.
iVillage Member
Registered: 05-27-2007
Sun, 01-20-2008 - 10:25am

Thanks to all of you who have replied!

//www.sparklee.com
iVillage Member
Registered: 12-07-2007
Fri, 02-01-2008 - 3:28pm
Yes BC can lower your libido. But that does not mean they all do. You may just have to find the right one for you. There are so many different types of pills and other bc methods. Do some research online at different boards and see what has worked for other woman. I was on depo for 2 years and it nearly ruined my life. I did not have sex for 2 years, lost alot of friends who I guess were not really true friends due to depression and even had suicidal thoughts several times. Every Muscle in my body hurt and for the whole 2 years tests were being done, I tried different anti depressants until someone asked me if I was on some type of BC. You would think my doctor would have figured it out right. I was on this BC only to control my periods (sorry so personal) as my husband had a vasectomy. Well I took my last shot in June of this past summer. In Oct I finally had my first period in 2 years and my whole life changed just like that. I have an extremely high libido now, I am very happy, no more depression and I am not on any anti depressents. The muscle aches of subsided a great deal. So I would chat with your doc and honestly go through a GYNO for your BC stuff not a general practioner. They know alot more then the GP's.
iVillage Member
Registered: 02-03-2008
Sun, 02-10-2008 - 8:56pm

I'm a little late to this post.

 

iVillage Member
Registered: 02-21-2008
Thu, 02-21-2008 - 6:39am

This is a very interesting thread. I just stopped taking Yasmin because of the side effects. I am usually pretty HL, and though that wasn't seriously affected, I basically started having a great deal of difficulty reaching orgasm, when before I was very easily aroused and multi-orgasmic. It would still happen, but it would take a very long time, and only happen during manual stimulation. I thought maybe because it had been awhile since I had been with anyone I was out of practice! Then, about six months in, I started having really brutal PMS type symptoms on the day I stopped taking the pill--I would be extremely emotional, viciously angry and then go to bed and sob uncontrollobly over nothing. After this happened the third time, I went to my OB-GYN and told her I needed to get off this pill, I was convinced the pill was causing it. I felt like I was literally losing my mind, since I'm usually pretty even tempered emotionally. She looked at me like I was crazy and tried to tell me "that most women experience less PMS symptoms and better periods" on this. Well, not this woman!

It took me some convincing to let me change. She basically talked me out of an IUD by telling me horror stories, so now I am trying the Depo shot. I'm a little worried because of the other stories I am hearing! Plus, I have now had my period for 3 1/2 weeks! I'm pissed! I usually have really light/short periods, with mild cramping and mild to no PMS symptoms, so I'm convinced Yasmin really screwed up my system.

What's weirder is that 15-20 years ago, I was on the Pill, and it was a higher dose and I had no problems with it at all. You would think the Yasmin would have worked better. If I can just convince the BF to get that vasectomy, I could go back to normal and not have to get a shot in my ass every three months......

iVillage Member
Registered: 12-17-2007
Thu, 02-21-2008 - 9:48am

<<<....If I can just convince the BF to get that vasectomy, I could go back to normal and not have to get a shot in my ass every three months......>>>


I have to admit, each time I hear/read stories about this sort of thing I shake my head in amazement.

 

Pages